| Catalog Number |
INT40012UX |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
01/24/2017
Type of Reportable Event
Death
Additional Manufacturer Narrative
Image review: seven still images with comments were received from the account.The lesion pre and post stent deployment is visible in the mid cx.On the sixth image the 4.0 x 12 mm is visible in the mid cx.The partially inflated 4.0 x 18 mm balloon is visible in the proximal cx/lm.The balloon has a dog bone shape indicating the stent may be present on the balloon.Immediately proximal to the 4.0 x 12 mm stent there appears to be a partially deployed stent; however given the quality of the image this cannot be confirmed.Image # 7 shows the balloon partially retracted into the guide catheter.It was not possible to determine the root cause of the reported event based on review of the still images provided.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician implanted a 4.0 x 12 mm integrity bare metal stent to treat a moderately calcified and mildly tortuous ostium of the left main coronary artery and cx.The lesion was pre-dilated.During the procedure a cutting balloon was used and an nc euphora balloon was used to pre-dilate the proximal circ and also to support advancement of a non mdt guide extension catheter.The guide extension catheter was advanced distal to the lesion and the balloon was removed.The 4.0 x 12 mm integrity stent was successfully delivered to the mid circ.A 4.0 x 18 mm integrity stent was inserted and positioned.The device did not pass through a previously-deployed stent.Resistance was encountered upon advancement of the device but no excessive force was used.The guide extension catheter was pulled back which exposed the stent and then stent deployment began.Upon inflating the balloon delivery system to approximately 7 atm, resistance was lost and blood traveled back to inflation device and the tech reported a burst balloon.Initially the operator attempted to pull back the entire system but it was ¿stuck¿.A few seconds later as they pulled back again the delivery system was removed without the proximal portion.The shaft detached leaving behind the balloon and stent in place.At first it was believed that the shaft was detached at the distal tip right before the balloon , but further feedback advised that the shaft was detached at the monorail joint.The physician decided to attempt to snare the detached delivery system from the lm however decision was made to take the patient to surgery.The patient was urgently transferred to operating room where the patient died.The physician was willing to accept the possibility that the balloon was not fully negative when he pulled it out and might have snagged on a strut.An integrity stent was implanted successfully prior to patient death (pli 20).
Additional Manufacturer Narrative
Additional information received: primary medical history prior to admission included: bronchitis, prostate cancer, hypertension, hyperlipidaemia, atrial fibrillation with pacemaker placement, peripheral artery disease, unstable angina with ekg changes.Questionable lower extremity stent placement.While in cath lab found to have severe stenosis, 80% in the mid and 75% in the proximal circumflex.Mid circumflex prior to intervention: 80%, post-intervention residual stenosis: <(><<)>10%.Proximal circumflex prior to intervention: 75%, unsuccessful intervention: residual stenosis 80%.Patient was receiving aspirin and iv heparin.Patient's eliquis was held.The detached portion remains in vivo.Patient progressed from cardiogenic shock to cardiopulmonary arrest per the medical records.
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.